Alert archive / New York / Small Craft Advisories in 2016
Small Craft Advisory 84, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Oct 12, 2016, 4:31 AM EDT. It took effect at Oct 12, 2016, 11:00 PM EDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2016, 4:31 AM EDT (08:31 UTC)
- In effect from
- Oct 12, 2016, 11:00 PM EDT
- Expired
- Oct 14, 2016, 1:34 AM EDT
- In force
- 27 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
881 WHUS71 KBUF 120831 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 431 AM EDT WED OCT 12 2016 LEZ040-041-121645- /O.NEW.KBUF.SC.Y.0084.161013T0800Z-161013T2100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 431 AM EDT WED OCT 12 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 5 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 5 PM EDT THURSDAY. * WINDS...SOUTHWEST BECOMING NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-121645- /O.NEW.KBUF.SC.Y.0084.161013T0300Z-161014T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 431 AM EDT WED OCT 12 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM EDT THURSDAY. * WINDS...SOUTHWEST BECOMING NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042>044-121645- /O.NEW.KBUF.SC.Y.0084.161013T1500Z-161014T0500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 431 AM EDT WED OCT 12 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 1 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THURSDAY TO 1 AM EDT FRIDAY. * WINDS...SOUTH BECOMING NORTHWEST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
8 follow-up statements
068 WHUS71 KBUF 121506 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1106 AM EDT WED OCT 12 2016 LEZ040-041-122315- /O.CON.KBUF.SC.Y.0084.161013T0800Z-161013T2100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1106 AM EDT WED OCT 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 5 PM EDT THURSDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-122315- /O.CON.KBUF.SC.Y.0084.161013T0300Z-161014T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1106 AM EDT WED OCT 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM EDT THURSDAY... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042>044-122315- /O.CON.KBUF.SC.Y.0084.161013T1500Z-161014T0500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1106 AM EDT WED OCT 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THURSDAY TO 1 AM EDT FRIDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
808 WHUS71 KBUF 122043 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 443 PM EDT WED OCT 12 2016 LOZ042>044-130445- /O.EXT.KBUF.SC.Y.0084.161013T1500Z-161014T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 443 PM EDT WED OCT 12 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THURSDAY TO 2 AM EDT FRIDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-130445- /O.CON.KBUF.SC.Y.0084.161013T0800Z-161013T2100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 443 PM EDT WED OCT 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 5 PM EDT THURSDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-130445- /O.CON.KBUF.SC.Y.0084.161013T0300Z-161014T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 443 PM EDT WED OCT 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM EDT THURSDAY... * WINDS...SOUTHWEST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
522 WHUS71 KBUF 130244 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1044 PM EDT WED OCT 12 2016 LEZ040-041-131045- /O.CON.KBUF.SC.Y.0084.161013T0800Z-161013T2100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1044 PM EDT WED OCT 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 5 PM EDT THURSDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-131045- /O.CON.KBUF.SC.Y.0084.161013T0300Z-161014T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1044 PM EDT WED OCT 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THURSDAY... * WINDS...SOUTHWEST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042>044-131045- /O.CON.KBUF.SC.Y.0084.161013T1500Z-161014T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1044 PM EDT WED OCT 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THURSDAY TO 2 AM EDT FRIDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
634 WHUS71 KBUF 130836 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 436 AM EDT THU OCT 13 2016 LEZ040-041-131645- /O.CON.KBUF.SC.Y.0084.000000T0000Z-161013T2100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 436 AM EDT THU OCT 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042>044-131645- /O.CON.KBUF.SC.Y.0084.161013T1500Z-161014T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 436 AM EDT THU OCT 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EDT FRIDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-131645- /O.CON.KBUF.SC.Y.0084.000000T0000Z-161014T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 436 AM EDT THU OCT 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
169 WHUS71 KBUF 131740 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 140 PM EDT THU OCT 13 2016 LEZ040-041-132100- /O.CON.KBUF.SC.Y.0084.000000T0000Z-161013T2100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 140 PM EDT THU OCT 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042>044-140145- /O.CON.KBUF.SC.Y.0084.000000T0000Z-161014T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 140 PM EDT THU OCT 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-140145- /O.CON.KBUF.SC.Y.0084.000000T0000Z-161014T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 140 PM EDT THU OCT 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
116 WHUS71 KBUF 132047 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 447 PM EDT THU OCT 13 2016 LEZ040-041-132200- /O.EXP.KBUF.SC.Y.0084.000000T0000Z-161013T2100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 447 PM EDT THU OCT 13 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 PM EDT THIS AFTERNOON... WINDS AND WAVES HAVE DIMINISHED BELOW ADVISORY LEVELS AT THIS TIME AND THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE. $$ LOZ042>044-140500- /O.CON.KBUF.SC.Y.0084.000000T0000Z-161014T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 447 PM EDT THU OCT 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-140300- /O.CON.KBUF.SC.Y.0084.000000T0000Z-161014T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 447 PM EDT THU OCT 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...NORTHWEST 5 TO 15 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
317 WHUS71 KBUF 140235 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1035 PM EDT THU OCT 13 2016 LOZ045-140345- /O.EXP.KBUF.SC.Y.0084.000000T0000Z-161014T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1035 PM EDT THU OCT 13 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING... WINDS AND WAVES HAVE DIMINISHED BELOW ADVISORY LEVELS THIS EVENING AND THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE. $$ LOZ042>044-140600- /O.CON.KBUF.SC.Y.0084.000000T0000Z-161014T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1035 PM EDT THU OCT 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * WINDS...NORTHWEST 5 TO 15 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
333 WHUS71 KBUF 140534 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 134 AM EDT FRI OCT 14 2016 LOZ042>044-140645- /O.CAN.KBUF.SC.Y.0084.000000T0000Z-161014T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 134 AM EDT FRI OCT 14 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Oct 12, 4:13 AM EDT, 18 minutes earlier.
Area forecast discussion, Oct 12, 4:13 AM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
413 AM EDT Wed Oct 12 2016
.SYNOPSIS...
High pressure centered across the Gulf of Maine will provide
continued fair dry weather across our region today. A fairly strong
cold front will then cross the region with some showers late tonight
and Thursday. Another large area of high pressure will settle across
the Great lakes region late Thursday to start our next extended
stretch of fair dry weather.
&&
.NEAR TERM /THROUGH TONIGHT/...
High pressure to the east of the region will bring southerly winds
to the area today with 850mb temperatures rising to a +10C to +12C
range. This will bring afternoon high temperatures to the upper 60s
across the Southern Tier and Eastern Lake Ontario region, and to the
lower 70s over the rest of the forecast area. Although there may be
some high clouds across the area at times today, a generally dry
sounding will eliminate the risk of any precipitation today.
A cold front will move across the Central and Eastern Great Lakes
tonight, reaching the western counties and Genesee Valley late
tonight. The cold front will have the potential to produce some
moderate to briefly heavy rain showers as precipitable water is at
+2.5SD for the Northeastern US and lift/omega along the front is
strong. The front will move quite quickly so any rain will be short
lived.
Overnight low temperatures will remain very mild for this time of
year as strong warm advection ahead of the front holds lows to the
lower to mid 50s, with upper 40s for the Southern Tier and Eastern
Lake Ontario region.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY/...
By early Thursday morning a cold front will be entering Western NY.
Fairly strong upper level dynamics will accompany the cold front,
with strong DPVA ahead of a sharp mid level trough, upper level
divergence in the right entrance region of a 100+ knot jet, and a 40
knot low level jet supporting enhanced convergence and moisture
transport along and ahead of the front. PWAT values reach around
1.25 inches just ahead of the front, so the strong dynamics will
have a good amount of moisture to work with. Given the quality
moisture and dynamics, expect a fairly solid band of showers along
and ahead of the cold front. The showers will already be ongoing
across Western NY before daybreak, and reach the eastern Lake
Ontario region and Central NY during the early to mid morning.
The 00Z model guidance suite is a few hours faster with the cold
frontal passage than previous runs. This will allow rain to end by
late morning across the far western end of the state, by early
afternoon in the Genesee Valley, and by mid to late afternoon east
of Lake Ontario. The fast motion of the cold front will limit
amounts, with about a quarter inch of rain expected on average.
A combination of lake effect moisture and upslope flow will aid in
keeping a good amount of cloud cover initially behind the front, but
some partial clearing may develop late in the day. Expect highs in
the upper 50s in most locations during the morning. Moderate cold
advection behind the front will force temps to fall back slowly
through the 50s in the afternoon.
High pressure builds into the Lower Great Lakes Thursday night, with
lingering lake effect and upslope clouds during the evening slowly
scattering out overnight. The cool airmass is shallow, with lake
induced equilibrium levels only extending up to around 5K feet,
which will prevent any lake effect showers. Expect lows by Friday
morning to reach the lower 40s on the lake plains, with mid 30s
across the North Country and interior Southern Tier where some
patchy frost is possible.
High pressure will remain overhead Friday and Friday night before
drifting to the New England coast by Saturday. This will bring dry
weather and clear skies to the region. 850mb temps bottom out around
0C on Friday, supporting highs in the mid to upper 50s in most
locations. Expect a good radiational cooling night Friday night,
with lows in the 30s in most locations inland from the immediate
lakeshores with frost possible. Southwest return flow begins
Saturday as the high drifts east, allowing temperatures to recover
into the mid 60s across Western NY by afternoon.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
The pattern becomes somewhat more active in the long term, as a
series of Pacific troughs eject out of the west and move towards
southeastern Canada. The first trough will move from Northwest
Ontario province to Quebec later Sunday and Sunday night, with a
trailing cold front moving east through the Great Lakes. Robust
moisture return ahead of this system will bring PWAT values to
nearly a 1.5 inches. The increasing moisture and dynamics will
support a good chance of showers by later Sunday and Sunday night.
Model guidance begins to diverge somewhat by early next week with
the exit of the first shortwave and frontal boundary, and the
arrival of the next. The 00Z GFS and ECMWF runs bring a cold front
through the area Sunday evening, quickly returning as a warm front
later Monday. The differences are more apparent by Tuesday, with the
GFS much slower and deeper with the next trough as it develops a
strong fall cyclone across the western Great Lakes. The ECMWF takes
a much faster and weaker shortwave into eastern Quebec by Tuesday.
Given the model uncertainty, have just maintained low chance POPS
for early next week.
Temperatures will return to well above normal again, with highs in
the lower 70s in many areas by Sunday and Monday, possibly lasting
into Tuesday if the slower GFS scenario with the next system
verifies.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
An upper level disturbance crossing the region will keep ceilings in
the neighborhood of 15-20kft across the forecast area for much of
the night. This, along with freshening southerly wind around the
western perimeter of a departing area of surface high pressure will
prevent the formation of valley fog or stratus tonight. Instead,
expect VFR conditions to persist throughout the TAF period at all
sites as generally dry low/mid level air will remain in place across
the region in advance of an approaching cold front that is expected
to impact the forecast area from Thursday late morning onwards
through the day.
Outlook...
Wednesday...VFR.
Wednesday Night...VFR...then MVFR with a chance of showers late.
Thursday...MVFR with a chance of showers.
Friday through Sunday...VFR.
&&
.MARINE...
High pressure moving off the New England coast but extending back
across the Lower Great Lakes will keep relatively light winds and
negligible waves in place through the day today.
A cold front approaching from the west will then tighten the surface
pressure gradient tonight. This will promote freshening winds with a
southerly gradient producing small craft advisory conditions north
of Mexico bay by midnight tonight, lasting through Thursday evening.
The strongest winds will hold off though until a fairly sharp cold
makes its way through the region late tonight and Thursday morning.
Fresh to strong westerlies in its wake will produce rough conditions
Thursday afternoon into Thursday night. Small craft advisories will
be in place along Lake Erie's nearshore waters late tonight to
Thursday afternoon, along Lake Ontario nearshore waters from midday
Thursday through the early overnight hours Thursday night.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory from 4 AM to 5 PM EDT Thursday for LEZ040-
041.
Small Craft Advisory from 11 AM Thursday to 1 AM EDT
Friday for LOZ042>044.
Small Craft Advisory from 11 PM this evening to 11 PM EDT
Thursday for LOZ045.
&&
SYNOPSIS...WCH
NEAR TERM...WOOD
SHORT TERM...HITCHCOCK
LONG TERM...THOMAS
AVIATION...WCH/WOOD
MARINE...RSH/WCHHazardous weather outlook, Oct 11, 9:54 AM EDT, 18 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 954 AM EDT TUE OCT 11 2016 NYZ001>008-010>014-019>021-085-121500- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 954 AM EDT TUE OCT 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-121500- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 954 AM EDT TUE OCT 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.